An overdose with clonidine may cause the following problems:
High blood pressure at first, followed by low blood pressure; A slow heart rate
Shallow or slow breathing; Low body temperature; Drowsiness; Decreased reflexes; Weakness; Irritability; Constricted, pinpoint pupils; An irregular heart rhythm; Coma; Seizures.
The above might cause heart attack too, however please double check it with the doc/pharmacist.
Clonidine overdose can absolutely cause a heart attack. It happened to me a little over a year and a half ago.
While I do not want to get into the circumstances of why I did what I did, I would encourage anyone who is considering taking more Clonidine than prescribed to seriously think about what I'm saying. The amount I took was close to 100 tablets of Clonidine 0.3mg. It caused me irreversible heart complications and terrible and extremely painful respiratory failure. Due to my particular heart attack, which is medically known as NSTEMI (non-ST elevated myocardial infarction), I now have a pacemaker and permanent heart problems.
I know this question was written quite some time ago, but it is still a pertinent topic and I encourage anyone who wants to know more about my particular situation to please ask.
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2009 • 1 answer
Posted 2 Jan 2010 • 1 answer
Posted 28 Aug 2010 • 5 answers
Posted 24 Jan 2014 • 1 answer
Posted 14 Jan 2016 • 0 answers